Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 129, NWS North Platte, NE

June 14, 2004Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2004, 1:01 AM CDT for Boyd County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2004, 1:01 AM CDT (06:01 UTC)
Expired
Jun 14, 2004, 2:00 AM CDT
In force
59 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS53 KLBF 140601
SVRLBF
NEC015-140700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 200 AM CDT

* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LYNCH...OR ABOUT 13 MILES EAST OF SPENCER...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONOWI AROUND 110 AM CDT

LAT...LON 4299 9889 4287 9885 4269 9803 4291 9797

$$
SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM CDT, 10 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 2:21 PM CDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 PM CDT SUN JUN 13 2004

...PCPN CHANCES MON NIGHT THROUGH TUESDAY NIGHT AND MAX TEMPS TUES
ARE THE MAIN FORECAST FOCUSES OVER NEXT SEVERAL DAYS...

.DISCUSSION...
U/A ANALYSIS INDICATES A WEAK H5 TROUGH EXTENDING THROUGH THE
CENTRAL DAKOTA INTO WRN NEBR AND A SRN STEAM TROUGH ACROSS ERN KS TO
CENTRAL TX. ZONAL FLOW PREVAILS WESTWARD OFF THE PAC NW COAST. FAST
H3 100+ KT JET FROM PAC NW INTO NRN ROCKIES TO KEEP ZONAL FLOW GOING
THROUGH AT LEAST 48 HRS...ALTHOUGH SOME UPPER TROUGHING TO OCCUR
INTO CA/NV IN SRN STREAM. WX LOOKS TO RATHER BENIGN UNTIL 00Z TUES.
MODELS SIMILAR BRINGING DISTURBANCE FROM CO IN SRN STREAM AND
ANOTHER PIECE FROM WY IN THE NRN BRANCH. ALTHOUGH COVERAGE MAY BE
SCATTERED...MOISTURE LIMITED AND STORMS WILL BEE HIGH BASED. A FEW
STORMS ENTERING WRN ZONES EARLY EVENING COULD BE SEVERE DUE TO
UPSLOPE FLOW AND INSTABILITY. WILL KEEP AT 20 POPS WEST IN
EVENING. OVERNIGHT...LLVL JET AND STRONG THETA-E ADVECTION REQUIRES
NEED FOR POPS TO INCREASE TO 50 PERCENT EAST OF VTN TO BBW. STILL A
CONTINUE THREAT FOR ISOLATED SEVERE WILL STEEP MID LEVEL LAPSE RATES
AND ELEVATED INSTABILITY WITH H850-H7 CAPES 1500-2000 J/KG. TIMING
OF SFC FRONT TUES WILL NOT ONLY HAVE IMPLICATIONS ON HIGH TEMPS BUT
STORM CHCS AS WELL. PREFERRING THE SLOWER ETA SOLUTIONS AND HAVE
REFLECTED IN THE MAX T GRIDS. THUNDERSTORMS SHOULD CONTINUE
NORTHEASTERN HALF OF FA THROUGHOUT THE DAY WITH A MORNING LULL IN
THE WEST. BY LATER AFT...EXPECT STORMS TO DEVELOP SWORD INTO SWRN
NEBR ONCE FRONT PUSHES IN. CHC FOR POST FRONTAL CONVECTION TUESDAY
NIGHT ESPECIALLY SERN HALF OF FA. THIS MAY ACTUALLY BE THE MOST
FAVORABLE TIME FOR CONVECTION  ALTHOUGH THE MODELS ARE DOWNPLAYING
THIS SO FAR. HAVE KEPT WED-SUNDAY DRY EXCEPT FOR THU NIGHT WHEN SOME
RETURN FLOW AND MAIN PIECE OF ENERGY SWINGS THROUGH IN NW FLOW FROM
MAIN H5 LOW OVER HUDSON BAY. LOOKS MUCH COOLER WED WITH LOWER/MID
70S THEN A WARMUP OF ABOUT 5 DEGREES THU.

&&

.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR
Hazardous weather outlook, Jun 13, 3:43 PM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN JUN 13 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-141030-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
343 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF A LINE FROM
SPRINGVIEW IN KEYA PAHA COUNTY...TO BURWELL IN GARFIELD COUNTY
TONIGHT.

ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT IN NORTH CENTRAL
NEBRASKA. AN UPPER LEVEL JET WILL DIVE INTO THE AREA TONIGHT AND
PROVIDE ENOUGH LIFT TO DEVELOP ISOLATED THUNDERSTORMS ACROSS NORTH
CENTRAL NEBRASKA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AS A FRONT CONTINUES OVER THE CENTRAL PLAINS...EVENING AND LATE NIGHT
THUNDERSTORMS CAN BE EXPECTED OVER THE OUTLOOK AREA EACH DAY THROUGH
WEDNESDAY. SINCE THE BOUNDARY WILL WORK ITS WAY INTO CENTRAL
AND WESTERN NEBRASKA...INSTABILITY AND LOW LEVEL MOISTURE WILL
INCREASE AND BECOME MORE CONDUCIVE TO THE DEVELOPMENT OF SEVERE
THUNDERSTORMS. AS A RESULT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY AND TUESDAY OVER THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MONDAY AFTERNOON AND
NIGHT AND AGAIN TUESDAY AFTERNOON AND NIGHT.

POWER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.